MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-C CEMENTED, MIRROR POLISHING STEM SIZE 1 STD 12/14; CEMENTED FEMORAL STEM

MEDACTA INTERNATIONAL SA QUADRA-C CEMENTED, MIRROR POLISHING STEM SIZE 1 STD 12/14; CEMENTED FEMORAL STEM
Catalog Number 01.12.041
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2017.Lot 102748: 32 items manufactured and released on 13 september 2010.Expiration date: 2015-(b)(6).No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.On (b)(6) 2017 the medical affairs director performed a clinical evaluation and commented as follows: fracture of cement mantle in primary hybrid tha.The proximal femur is rather large in shape; a thick cement mantle was required to fit the stem in the large cavity and for unknown reasons the mantle broke off.This is not related to a defect in performance of the femoral stem.
 
Event or Problem Description
The patient reported thigh pain and upon x-ray investigation the surgeon diagnosed a loose cement mantle an stem loosening in the proximal third of the femur.Revision surgery was required, in which the stem was replaced after clearing of the cement mantle.It was confirmed that a substantial cement mantle fracture had occurred.
 
Additional Manufacturer Narrative
Analysis of the retrieved items performed by r&d project manager: no particular signs were noticed in the analysis of the pieces, only some scratches in the rim of the ceramic ball head, most probably occurred during the revision surgery.From the received parts it is not possible to determine the root cause of the event, but it ce be excluded that the event could be related to the performance of the device.

Brand Name
QUADRA-C CEMENTED, MIRROR POLISHING STEM SIZE 1 STD 12/14
Common Device Name
CEMENTED FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7040107
Report Number3005180920-2017-00673
Device Sequence Number1345401
Product Code JDI
UDI-Device Identifier07630030802225
UDI-Public07630030802225
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083558
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Catalogue Number01.12.041
Device Lot Number102748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight60